I don't like to see myself in the mirror. I don't like what I see…today justified that. Ugghh.

 

Today, I went to see a skin specialist about facial spider veins. I'm very self consious about those pesky buggers on my nose and cheeks. I'm very light skinned so they do stand out plus, my face is always red. The Dr. asked me if had ever been diagnosed with Roascea. Told him no but I've always believed I have it since I'm always red.

 

He took some pictures of me – face forward and both sided of my face with my eyes closed. Said that was to show the before and after. He put up the picture of me facing the camera on a computer screen…Good Lord! Not only was I able to see those veins in all their glory with my red face but also, my eyes are yellow! My HIV doctor had mentioned to me my eyes were slightly yellow…they are not slightly yellow – they are yellow! There I was on a screen, eyes closed with what looked like someone had used yellow eye shadow to color both my eye sockets!I felt myself turn a deeper shade of red. I slowly looked away as the Dr. was explaining what he could do.

 

I'm used to my dimly lit bathroom- not blazing fluorescent lighting showing a acne scarred, blemished, red faced, yellow eyed freak! I felt so embarrassed. I couldn't look at the Dr.nor his assistant in the eye. I just kept muttering 'ok' so I could get out of that office quickly.Oh, God, that was such a reality check!What a slap that was.

 

I have totalk to my HIVDr. about medications that DO NOT turn eyes yellow!Those damn pictures really shot down any self esteem I had left! I now see myself in a whole new different light – hmm, poor choice of words there. I need to speak to my HIV Dr. about changing my meds. Unfortunately, I don't see him until Sept. so can't do anything until then. This skin Dr. I have an appointment so see him next week for treatment on those spider veins. He gave me a muscle relaxant and instructed me to take it 2 hours before I go in next week since a needle is going to be involved….WHAT?! A needle?! Picking at my face?! To hell with that muscle relaxant, I'll be taking a Xanax!

 

That horrible image of me is burnt into my brain. Now, I understand why I'm single!

Awww, man…..that was an extremely embarrassing experience for me.

It seriously bothered me.

2 Comments
  1. MarcAnthony 11 years ago

     

    I’m very self conscious about my faults. I do try to ignore them as much as possible and that has everything to do with low self esteem.

    From middle school all thru high school and a couple of years after, I had very bad acne which left me some scars but having to go through those awkward teenage years, having acne and being called names made me withdraw from any kind of gatherings or parties. I hated any kind of attention. I would walk with my head down, no eye contact and kept to myself. 

    Years later, the spider veins showed up….and now, the yellowness around my eyes because of the medications I’m on. I’ve actually been asked before if I was alright…if I had been tested for Hepatitis because I looked like I had jaundace. That certainly did not make me feel good at all! I didn’t want to explain that was a side effect from the medications I was on. 

    Today, seeing my faults up close and magnified, made me want to revert back into my shell and close myself off to the world again. I think I traumatized myself!

    What may seem silly to others, is a crippling crutch for some.

     

    |
    0 kudos
  2. MarcAnthony 11 years ago

    Thank you ladies for understanding.

    |
    0 kudos

Leave a reply

© 2022 WebTribes Inc. | find your tribe

Log in with your credentials

or    

Forgot your details?

Create Account